Yahoo Answers is shutting down on May 4th, 2021 (Eastern Time) and beginning April 20th, 2021 (Eastern Time) the Yahoo Answers website will be in read-only mode. There will be no changes to other Yahoo properties or services, or your Yahoo account. You can find more information about the Yahoo Answers shutdown and how to download your data on this help page.
Taking medication on advice of MD after a year drug-free?
I went to see my psychiatrist today. I had been diagnosed with Major Depressive Disorder and Anxiety Disorder three years ago. I was in therapy for a year and took medication for that year and was better until a recent string of very unfortunate life events. Now, experiencing my second Major Depressive episode, my psychiatrist feels that I will likely have to remain on medication for the rest of my life to keep things in balance and so that I am better able to cope with life's stresses when they occur in the future. He gave me a prescription for Prozac (10mg for 2 weeks and then up to 20mg), Klonopin (.5mg, four times a day) and 100mg of Trazodone. He said that the Klonopin dose might not be enough and gave me a generous prescription and said to up the dose as I felt was needed. How many days should I wait before I would know if I need to take more of it? (In the past, he had given me 2mg tabs and told me to take them twice a day). Any ideas/thoughts are much appreciated!
I understand your concern. During my last depressive episode, I tried many different drugs and finally happend upon the three mentioned above that helped the most. That's why he decided to start there, because it had worked for me in the past. And yes, I do have a follow up appointment scheduled for two weeks. I have also been given his private emergency line, so I can call 24/7 qnd get in touch with him directly.
- 1 decade agoFavorite Answer
the klonopin is a benzo like valium or xanax so you should feel it soon after taking it.when your stressed take it and if doesn`t work increase your dose you don`t really need days to feel the effects of that drug and the thorazine is probaly being used as a mood stabilizer i`m guessing i use something similar and i would take that at night to help you sleep
- AmandaLv 41 decade ago
You need to ask your psychiatrist this question. I know you didnt ask my opinion on this, but imo, I'd consult a second doctor before taking his word on this. It is generally not accepted to give a patient directions like this, esp when talking about addictive and potentially dangerous medications with someone with depression. Also, it's unusual to start more than 1 new med at a time, because if you have a bad reaction, it's impossible to know which med caused it. Last, 20mg is still a small dose of prozac and you may need to use a higher dose if it doesnt work in 4-6 weeks. Your dr needs to monitor this though. I hope he wants to see you back in a few weeks! Otherwise, I'd be very nervous about all that.